Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes irritated eyes and swollen eyelids?

One of my eyes is constantly irritated (foreign body sensation) and the upper eyelid only is swollen to almost double the size of the other one. I use Restasis and, on very bad days (I work in front of a computer), also use steroid eyedrops prescribed by my doctor (prednisolone?). NOTHING seems to help. I don t have rosacea on my face or in the other eye. I don t have blepharitis (no crusting, watering, etc.). I don t have any allergies that I know of (and can t imagine how that could affect one eye but never the other). I don t even think this eye is particularly dry, since on very bad days when my eyelid goes berserk, the Restasis is useless. I just have one very, very angry eye that is always irritated, and one very swollen upper eyelid. Please help!
Fri, 12 Aug 2016
Report Abuse
  Anonymous's Response
's  Response
Hope my answer will help you in a way. As your doctor has prescribed you both steroid and restasis drops, plus with your chronic foreign body sensation, sounds like you have got some sort of ocular surface disease. It is difficult to just discuss about treatment at this point as I believe you doctor could have given you the best treatment. A little advise which could help is more towards your daily preventive measures, for eg don't stay in front of a direct blowing air, keep the environment moist, try to wear protective sunglasses when you are under the hot weather. Last but not least, LUBRICATION is the most important for your condition. ALOT of preservative free lubricants on top of restasis and steroid would definitely works like wonder.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


What causes irritated eyes and swollen eyelids?

Hope my answer will help you in a way. As your doctor has prescribed you both steroid and restasis drops, plus with your chronic foreign body sensation, sounds like you have got some sort of ocular surface disease. It is difficult to just discuss about treatment at this point as I believe you doctor could have given you the best treatment. A little advise which could help is more towards your daily preventive measures, for eg don t stay in front of a direct blowing air, keep the environment moist, try to wear protective sunglasses when you are under the hot weather. Last but not least, LUBRICATION is the most important for your condition. ALOT of preservative free lubricants on top of restasis and steroid would definitely works like wonder.